promotion image of download ymail app
Promoted
Anonymous
Anonymous asked in HealthMental Health · 1 decade ago

Generic pill causing irritablity?

Hi,

I've been on zoloft for about a year until recently when the new generic version of it came out (Sertraline). I'm taking 100mg a day, and i've started to notice it causes me to be rather quiet, and irritable when spoken to. I keep to myself, i get road rage pretty bad, and i have a short temper. I have NEVER been like this before!!! has anyone had similar symptoms while taking Sertraline or while on any other similar anti-depressants? Do you think a switch is in order?

6 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    While the chemical properties of generic and brand name pills are the exact same many people continue to complain about the generic. It is probably because much of the effects of medication is psychologically based. In many ways and for a lot of people antidepressant medication is an expensive and dangerous placebo. It could be that you have a prejudice towards generic brands. I believe this is quite common because much of western culture is advertisment/brand name/money based. It is also possible that your medication is starting to effect you in another way and would have happened whether or not you are taking the generic or the brand pill. Definitely talk to your psychiatrist about these new symptoms that you are experiencing and whether or not you need a different dosage or pill.

    • Commenter avatarLogin to reply the answers
  • Anonymous
    1 decade ago

    There really should be no change. Despite the conspirary that the previous answer is insinuating, generic drugs have the same ingredients just not the name brand. Just because you get socks from Walmart verses somewhere that sells designer name brand doesn't mean they aren't made of cotton/nylon and whatever else socks are made of. Honestly, I think sometimes your mind can make you feel a certain way. If you believe it is making you feel different then you will. The same when some women think they are pregnant they can experience symptoms because they think they are.

    You should however see your doctor. Your chemical imbalance could have changed and you may need something more that a seratonin balancer, such as Cymbalta that targets other chemicals as well.

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    I've taken the actual Zoloft in the past....

    I've taken other medications in the past and later switched to a generic...with poor results. I totally believe that generics are different than the name brand medication.

    Pharmacists and Doctors are in denial over my complaints. I've noticed a difference PARTICULARLY when I began a name brand and later switched to generic.

    It's much easier to begin a medication in the generic form and stay with it. You should go back to the original Zoloft...your body was used to that chemical combination.

    I feel so strongly about this Generic vs. Name Brands...I plan to post a question on the subject. I wish the pharmacists would acknowledge the truth!

    I wish you all the luck!

    Source(s): Regarding the "it's all in your head" opinions.... My son, who is 8, has had the same experience with his ADHD medication...how could an 8 year old be prejudiced against a medication? It would be impossible for him to "mentally" believe the generic is different. Kids take whatever is given to them by the parents. After switching to the generic med...and not notifying his teachers...complaints on his behavior, grades dropping, etc....after months of doing well on the name brand. I don't know any other way to explain it...they're different...down to the dye to color the medication. Something is different.
    • Commenter avatarLogin to reply the answers
  • Anonymous
    1 decade ago

    It is probably not being cause by taking a generic medicine. There is not much difference between generic and brand drugs - by law they must have the same active ingredients.

    Talk to your doctor. The doctor can write NO SUBSTITUTION on the prescription and you will be given actual Zoloft. Your body may not like the fillers of the generic.

    Good luck.

    Source(s): experience w/ Zoloft.
    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    yes they do not work for everyone, i had to go on a non generic cause at the doze of 1200 mgs a day i did not get a level at all, so that shows you there, that not all generic is as good as the first one put out. Plus there are some meds out there that do that if they are or aren't generic. I think you should get in touch with the doctor who gave you the medication and let them know what is going on, they will proably agree to switch it right away, so get in touch with them as soon as you can.

    Source(s): self, and knowledge of meds
    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    Baby...what did you do to be on pills....never mind! I'm not a doctor, but from one who has been haunted and played with by heevee-geevee's (my night and day scaries) ask your doc to help get you off them now---slowly...please....I was on meds for 2 years heevee-geevee's the last year..some are nice...but some are nasty mean suckers...It's a parallel universe...get out. Anyone on meds knows what I'm talking about... From the moment you see them, you're in trouble. Clean with Witch Hazel Tea Tree Oil is a wonderful moisturizer..understand. Doctor make money by putting people on meds---everyday or regular meds are dangerous...DOCTORS MAKE MONEY WHEN YOU ARE SICK..STOP BEING SICK!! See another doctor to get off the drugs. Try a no drug program..they do exist!! Love Mom

    Source(s): MYSELF!
    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.